MAUDE Adverse Event Report: ORTHO SOLUTIONS UK LIMITED DRILL BIT 2.5MM X 143MM; FLUTED SURGICAL DRILL BIT, SINGLE-USE

ORTHO SOLUTIONS UK LIMITED DRILL BIT 2.5MM X 143MM; FLUTED SURGICAL DRILL BIT, SINGLE-USE
Model Number OS200025L
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the production batch associated with the complaint was reviewed to confirm that the products were supplied in conformance with ortho solutions specifications.The device history records for the batch confirmed that the products were manufactured to specification, conforming to both dimensional requirements and visual quality control that includes checks for the presence of burrs, sharp edges and inclusions.The raw material certificates were also reviewed to check the material grade, chemical composition and material hardness.The raw material was confirmed to be within specification, and the mechanical properties were above the minimum values required by bs en 10088-3 as specified on the material certificate.There were no deviations from specification and no concession was raised for this batch.Simulated use testing of the complaint batch was conducted using a 30pcf sawbone block which incorporated a 40pcf cortical layer representative of dense bone quality, to simulate a range of scenarios consisting of a range of entry angles, and a drilling depth which is beyond that which is typically observed in clinical use.Each drill bit sample was subject to four insertions.The test revealed no deficiency in the functionality or performance of the drill bits, and demonstrated that the drill bits were mechanically robust.As the complaint drill was discarded, no analysis of the device could be conducted, and no further information was provided regarding the clinical use of the product.Although the root cause could not be definitively ascertained, the investigation did not identify any deficiency or deviation with the drill bits.
 
Event or Problem Description
Patient underwent a shoulder stabilization procedure, whereby the drill bit was used.During the routine 4-week post-op check-up it was identified in the x-ray that there was a 1-2cm fragment of the drill bit retained in the patient.The patient was informed, and shown the x-ray.No adverse effects, injuries, or further complications were reported.

Brand Name
DRILL BIT 2.5MM X 143MM
Common Device Name
FLUTED SURGICAL DRILL BIT, SINGLE-USE
Manufacturer (Section D)
ORTHO SOLUTIONS UK LIMITED
west station business park
spital road
maldon, essex, CM9 6 FF
UK  CM9 6FF
MDR Report Key10741418
Report Number3008951116-2020-00009
Device Sequence Number3246147
Product Code HTW
UDI-Device Identifier05055662930801
UDI-Public010505566293080117250801101118944
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Model NumberOS200025L
Device Lot Number1118944
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;